Hail, Pierce
- When
- May 3, 5:05 PM CST
- Where
- Pierce County, 12 mi N of Balta
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.333, -100.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 3, 1:15 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 215 PM CDT SAT MAY 3 2003 SHORT WAVE ENERGY IN THE MID LEVELS APPROACHING THE NORTHERN PLAINS WILL EVOLVE INTO A CLOSED 500 MB LOW BY SUNDAY AFTERNOON. AT THE SURFACE...LEE SIDE CYCLOGENESIS WILL RESULT IN A STRONG SURFACE LOW THAT WILL SLOWLY TRACK FROM CYS TO FSD TO MSP BY MONDAY NOON. THIS PATH WILL BRING A VERY GOOD CHANCE OF SIGNIFICANT RAIN TO THE SOUTHERN TWO THIRDS OF NORTH DAKOTA OVER THE NEXT 72 HOURS. THIS MORNINGS WEAK ACTIVITY HAS NOW DRIFTED TO EASTERN NORTH DAKOTA...WHERE IT IS INTENSIFYING UNDER THE INFLUENCE OF A STRONG LOW LEVEL JET AND WARM FRONTAL ISENTROPIC LIFT. FURTHER WEST IN OUT FORECAST AREA...WE WILL LIKELY HAVE TO WAIT UNTIL LATER TONIGHT WHEN MOUNTAIN TERRAIN ENHANCED ACTIVITY MOVES EASTWARD INTO THE WESTERN PLAINS. PROG SOUNDINGS INDICATE A MODERATE AMOUNT OF INSTABILITY...SO SOME OF THESE STORMS MAY BE STRONG. THE WHOLE SYSTEM WILL EVENTUALLY EVOLVE INTO A LESS CONVECTIVE AND MORE WIDESPREAD STRATIFORM FEATURE SUNDAY AFTERNOON AS A STRONG EASTERLY...THEN NORTHEASTERLY FLOW SETS UP AROUND THE MATURING WAVE. THIS WRAP AROUND PRECIPITATION MAY LAST INTO MONDAY AFTERNOON. .BIS...NONE. RSL
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT SAT MAY 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHERN COUNTIES LATE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SHULZ
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355020.